Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 9, 2021, 2:15 PM CDT for West Baton Rouge Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 2:15 PM CDT (19:15 UTC)
- Expired
- Aug 9, 2021, 3:00 PM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Hail
- 0.00 in
- Wind
- 30
County West Baton Rouge Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2279 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
038
WWUS84 KLIX 091915
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
215 PM CDT Mon Aug 9 2021
LAZ046>048-092000-
Iberville LA-West Baton Rouge LA-East Baton Rouge LA-
215 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern West
Baton Rouge, east central Iberville and south central East Baton
Rouge Parishes through 300 PM CDT...
At 214 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plaquemine, moving north at 10 mph.
HAZARD...Wind gusts of 20 to 30 mph, heavy rain and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Heavy rain
could lead to localized street flooding.
Locations impacted include...
Baton Rouge, Plaquemine, Port Allen, Oak Hills Place, St. Gabriel,
Addis, Brusly, Westminster, Inniswold, Village St. George, Gardere,
Carville and Merrydale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized street flooding. Do not drive your vehicle through flooded
roadways. Heavy rain will also lead to reduced visibility on area
roadways, including portions of Interstates 10 and 110.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3018 9109 3019 9130 3050 9133 3048 9102
TIME...MOT...LOC 1914Z 183DEG 11KT 3027 9119
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
95/DMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:18 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 9, 1:18 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 118 PM CDT Mon Aug 9 2021 .UPDATE... Updated for the 18Z aviation discussion. && .AVIATION... VFR conditions prevail at all area airports and will persist through the forecast period. Vicinity showers will be possible at all area airports and could cause lower ceilings and visibilities temporarily. At MCB, fog will be possible that will cause LIFR conditions briefly at daybreak tomorrow morning. MSW && .PREV DISCUSSION... /issued 323 AM CDT Mon Aug 9 2021/ SYNOPSIS... Aloft, upper troughs are noted near New York City, Chicago and and over Montana. Weak ridging is over the Gulf of Mexico and the northern Plains states. At the surface, high pressure extends from the Carolinas to the north central Gulf. At 3 AM CDT, isolated showers were noted over the Gulf of Mexico. Temperatures generally ranged from the mid 70s to lower 80s. SHORT TERM (through Wednesday night)... Not much in the way of changes expected over the next few days with high pressure over the Gulf of Mexico. Daily high temperatures generally in the 90 to 95 range and afternoon dew points in the lower and mid 70s will make for somewhat uncomfortable conditions. Precipitable water values are expected to remain near 1.8 inches across northern portions of the area through Wednesday, but closer to 2 inches along the Interstate 10/12 corridors. This will produce CAPE values of 2000-3000 J/kg (the lower values mainly north) each afternoon. This will produce isolated to scattered convection, primarily during the heat of each afternoon, dissipating by sunset in most areas. Have trended guidance PoPs down somewhat from NBM levels, but may still be a little on the high side for the next few days. Heat index values mainly in the 103F-108F range today, and contemplated a Heat Advisory, but only a limited area around Lake Maurepas looks to have much potential to eclipse 108F. Will not issue for now, and day shift can monitor forecast temperature/dew point grids and assess convective potential based on 12z LIX sounding. If convective threat diminishes further than expected, an advisory may be necessary later this morning. Outflow from convection would diminish any heat related illness threat. 35 LONG TERM (Thursday and beyond)... By this portion of the forecast period, an upper level ridge over the southeast will be fighting for its existence while a broad trough pushes into the upper Mississippi and Ohio River Valleys. Pockets of higher moisture within generally southeast flow will bring the chance for mostly afternoon thunderstorms. Should be looking at somewhere around 50% coverage give or take 10% depending on timing of 2" PW air moving through. As this portion of the forecast period progresses, higher moisture looks to become better established locally. There also won't be much subsidence to inhibit convection as the only upper level ridge in sight will be centered about 1500 miles northwest of the CWA in the vicinity of Idaho. Therefore, pretty much stuck with NBM's steady day-to- day temps and slow increase in POPs. MEFFER MARINE... High pressure at the surface will become dominant over the northern Gulf coast region going through the middle to latter part of the week. Mostly south to southeast winds of 10 knots or less are expected across the waters through Friday with seas during the period mostly 2 feet or less. Isolated to scattered showers and thunderstorms are expected at times during the period with the greatest thunderstorm risks likely coming late in the week and next weekend. && .PRELIMINARY POINT TEMPS/POPS... MCB 74 94 74 93 / 10 20 0 30 BTR 74 93 74 93 / 10 30 0 40 ASD 76 94 76 93 / 10 30 10 40 MSY 79 94 79 94 / 10 30 10 50 GPT 76 92 76 91 / 10 30 10 40 PQL 76 93 76 92 / 10 30 10 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Aug 9, 12:14 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
1214 PM CDT Mon Aug 9 2021
LAZ077-078-091745-
Western Orleans LA-Eastern Orleans LA-
1214 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of eastern Orleans
Parish through 1245 PM CDT...
At 1212 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Orleans East, moving northeast at 10 mph.
HAZARD...Wind gusts of 20 to 30 mph, heavy rainfall and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Heavy
rainfall could lead to localized street flooding.
Locations impacted include...
New Orleans, East New Orleans and Lake Catherine.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 245 and 255.
Interstate 510 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized street flooding. Do not drive your vehicle through flooded
roadways. Additionally heavy rain will reduce visibility along area
roadways including Interstate 10 between mile markers 245 and 255,
and Interstate 510.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3000 8989 2999 8993 3005 8999 3008 8993
3015 8988 3015 8985 3010 8984 3010 8981
3016 8974 3010 8967 3008 8968 3007 8972
3004 8976 3004 8982 2999 8988
TIME...MOT...LOC 1712Z 226DEG 8KT 3008 8992
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
95/DMSpecial weather statement, Aug 9, 12:53 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1253 PM CDT Mon Aug 9 2021
LAZ064-077-078-091830-
Western Orleans LA-Upper St. Bernard LA-Eastern Orleans LA-
1253 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern St.
Bernard and central Orleans Parishes through 130 PM CDT...
At 1252 PM CDT, Doppler radar was tracking a strong thunderstorm over
East New Orleans, moving southwest at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Orleans, Chalmette, East New Orleans, Belle Chasse, Violet,
Meraux, Arabi and Lakefront Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 239 and 255.
Interstate 510 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3003 9010 3003 9003 3006 9003 3004 9002
3006 8997 3015 8988 3015 8985 3011 8985
3010 8982 3014 8976 3013 8974 3004 8980
3002 8984 2996 8984 2987 8991 2987 8992
TIME...MOT...LOC 1752Z 032DEG 5KT 3005 8996
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MSWSpecial weather statement, Aug 9, 2:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
215 PM CDT Mon Aug 9 2021
LAZ046>048-092000-
Iberville LA-West Baton Rouge LA-East Baton Rouge LA-
215 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern West
Baton Rouge, east central Iberville and south central East Baton
Rouge Parishes through 300 PM CDT...
At 214 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plaquemine, moving north at 10 mph.
HAZARD...Wind gusts of 20 to 30 mph, heavy rain and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Heavy rain
could lead to localized street flooding.
Locations impacted include...
Baton Rouge, Plaquemine, Port Allen, Oak Hills Place, St. Gabriel,
Addis, Brusly, Westminster, Inniswold, Village St. George, Gardere,
Carville and Merrydale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized street flooding. Do not drive your vehicle through flooded
roadways. Heavy rain will also lead to reduced visibility on area
roadways, including portions of Interstates 10 and 110.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3018 9109 3019 9130 3050 9133 3048 9102
TIME...MOT...LOC 1914Z 183DEG 11KT 3027 9119
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
95/DMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:14 PM CDT | Special Weather Statement | LIX | Orleans | 31 min |
| Aug 9, 12:53 PM CDT | Special Weather Statement | LIX | Orleans | 37 min |
| Aug 9, 1:36 PM CDT | Areal Flood Advisory | LIX | Orleans, Saint Bernard | 114 min |
| Aug 9, 1:41 PM CDT | Special Marine Warning | LIX | 49 min | |
| Aug 9, 2:47 PM CDT | Special Weather Statement | LIX | Livingston | 43 min |
| Aug 9, 3:16 PM CDT | Special Weather Statement | LIX | Tangipahoa | 29 min |
| Aug 9, 3:43 PM CDT | Special Weather Statement | LIX | Tangipahoa | 32 min |
| Aug 9, 3:47 PM CDT | Special Weather Statement | LIX | Tangipahoa | 28 min |
| Aug 9, 4:06 PM CDT | Special Weather Statement | LIX | Pike | 24 min |
| Aug 9, 4:32 PM CDT | Special Weather Statement | LIX | Walthall | 58 min |
| Aug 9, 5:30 PM CDT | Special Weather Statement | LIX | Marion | 15 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.